Skip to main content Accessibility help
×
Home
Hostname: page-component-5c569c448b-r8t2r Total loading time: 0.197 Render date: 2022-07-03T12:57:44.789Z Has data issue: true Feature Flags: { "shouldUseShareProductTool": true, "shouldUseHypothesis": true, "isUnsiloEnabled": true, "useRatesEcommerce": false, "useNewApi": true } hasContentIssue true

Limit theorems for some skew products with mixing base maps

Published online by Cambridge University Press:  05 August 2019

YEOR HAFOUTA*
Affiliation:
Einstein Institute of Mathematics, Hebrew University, Jerusalem91904, Israel email yeor.hafouta@mail.huji.ac.il

Abstract

We obtain a central limit theorem, local limit theorems and renewal theorems for stationary processes generated by skew product maps $T(\unicode[STIX]{x1D714},x)=(\unicode[STIX]{x1D703}\unicode[STIX]{x1D714},T_{\unicode[STIX]{x1D714}}x)$ together with a $T$-invariant measure whose base map $\unicode[STIX]{x1D703}$ satisfies certain topological and mixing conditions and the maps $T_{\unicode[STIX]{x1D714}}$ on the fibers are certain non-singular distance-expanding maps. Our results hold true when $\unicode[STIX]{x1D703}$ is either a sufficiently fast mixing Markov shift with positive transition densities or a (non-uniform) Young tower with at least one periodic point and polynomial tails. The proofs are based on the random complex Ruelle–Perron–Frobenius theorem from Hafouta and Kifer [Nonconventional Limit Theorems and Random Dynamics. World Scientific, Singapore, 2018] applied with appropriate random transfer operators generated by $T_{\unicode[STIX]{x1D714}}$, together with certain regularity assumptions (as functions of $\unicode[STIX]{x1D714}$) of these operators. Limit theorems for deterministic processes whose distributions on the fibers are generated by Markov chains with transition operators satisfying a random version of the Doeblin condition are also obtained. The main innovation in this paper is that the results hold true even though the spectral theory used in Aimino, Nicol and Vaienti [Annealed and quenched limit theorems for random expanding dynamical systems. Probab. Theory Related Fields162 (2015), 233–274] does not seem to be applicable, and the dual of the Koopman operator of $T$ (with respect to the invariant measure) does not seem to have a spectral gap.

Type
Original Article
Copyright
© Cambridge University Press, 2019

Access options

Get access to the full version of this content by using one of the access options below. (Log in options will check for institutional or personal access. Content may require purchase if you do not have access.)

References

Aimino, R., Nicol, M. and Vaienti, S.. Annealed and quenched limit theorems for random expanding dynamical systems. Probab. Theory Related Fields 162 (2015), 233274.Google Scholar
Blum, J. R., Hanson, D. L. and Koopmans, L. H.. On the strong law of large numbers for a class of stochastic processes. Z. Wahrsch. verw. Geb. 2 (1963), 111.Google Scholar
Bowen, R.. Equilibrium States and the Ergodic Theory of Anosov Diffeomorphisms (Lecture Notes in Mathematics, 470). Springer, Berlin, 1975.Google Scholar
Breiman, L.. Probability. SIAM, Philadelphia, PA, 1992.Google Scholar
Castaing, C. and Valadier, M.. Convex Analysis and Measurable Multifunctions (Lecture Notes in Mathematics, 580). Springer, New York, 1977.Google Scholar
Chazottes, J. R.. Fluctuations of observables in dynamical systems: from limit theorems to concentration inequalities. Nonlinear Dynamics New Directions (Nonlinear Systems and Complexity, 11). Springer, Switzerland, 2015, pp. 4785.Google Scholar
Chazottes, J. R. and Gouëzel, S.. Optimal concentration inequalities for dynamical systems. Comm. Math. Phys. 316 (2012), 843889.Google Scholar
Dedecker, J., Doukhan, P., Lang, G., Len, J. R., Louhichi, S. and Prieur, C.. Weak Dependence: With Examples and Applications (Lecture Notes in Statistics, 190). Springer, Berlin, 2007.Google Scholar
Doukhan, P. and Neumann, M.. Probability and moment inequalities for sums of weakly dependent random variables, with applications. Stochastic Process. Appl. 117 (2007), 878903.Google Scholar
Dragičević, D., Froyland, G., González-Tokman, C. and Vaienti, S.. A spectral approach for quenched limit theorems for random expanding dynamical systems. Comm. Math. Phys. 360 (2018), 11211187.Google Scholar
Guivarćh, Y. and Hardy, J.. Théorèmes limites pour une classe de chaînes de Markov et applications aux difféomorphismes d’Anosov. Ann. Inst. Henri Poincaré Probab. Stat. 24(1) (1988), 7398.Google Scholar
Hafouta, Y.. Nonconventional moderate deviations theorems and exponential concentration inequalities. Ann. Inst. Henri Poincaré Probab. Stat. to appear.Google Scholar
Hafouta, Y. and Kifer, Yu.. A nonconventional local limit theorem. J. Theoret. Probab. 29 (2016), 15241553.Google Scholar
Hafouta, Y. and Kifer, Yu.. Nonconventional Limit Theorems and Random Dynamics. World Scientific, Singapore, 2018.Google Scholar
Haydn, N. T. A. and Psiloyenis, Y.. Return times distribution for Markov towers with decay of correlations. Nonlinearity 27 (2014), 13231349.Google Scholar
Haydn, N. T. A. and Yang, F.. Local escape rates for $\unicode[STIX]{x1D719}$-mixing dynamical systems. Preprint, 2018,arXiv:1806.07148.Google Scholar
Hennion, H. and Hervé, L.. Limit Theorems for Markov Chains and Stochastic Properties of Dynamical Systems by Quasi-Compactness (Lecture Notes in Mathematics, 1766). Springer, Berlin, 2001.Google Scholar
Ishitani, H.. Central limit theorems for the random iterations of 1-dimensional transformations. Dynamics of Complex Systems (RIMS Kokyuroku, 1404). Kyoto University, Japan, 2004, pp. 2131.Google Scholar
Kallabis, R. S. and Neumann, M. H.. An exponential inequality under weak dependence. Bernoulli 12 (2006), 333350.Google Scholar
Kifer, Yu.. Large deviations for random expanding maps. Lyapunov Exponents. Eds. Arnold, L., Crauel, H. and Eckmann, J. P.. Springer, Berlin, Heidelberg, 1991, pp. 178186.Google Scholar
Kifer, Yu.. Perron–Frobenius theorem, large deviations, and random perturbations in random environments. Math. Z. 222(4) (1996), 677698.Google Scholar
Kifer, Yu.. Limit theorems for random transformations and processes in random environments. Trans. Amer. Math. Soc. 350 (1998), 14811518.Google Scholar
Kifer, Yu.. Thermodynamic formalism for random transformations revisited. Stoch. Dyn. 8 (2008), 77102.Google Scholar
Mayer, V., Skorulski, B. and Urbański, M.. Distance Expanding Random Mappings, Thermodynamical Formalism, Gibbs Measures and Fractal Geometry (Lecture Notes in Mathematics, 2036). Springer, Berlin, 2011.Google Scholar
Nagaev, S. V.. Some limit theorems for stationary Markov chains. Theory Probab. Appl. 2 (1957), 378406.Google Scholar
Nagaev, S. V.. More exact statements of limit theorems for homogeneous Markov chains. Theory Probab. Appl. 6 (1961), 6281.Google Scholar
Saulis, L. and Statulevicius, V. A.. Limit Theorems for Large Deviations. Kluwer Academic, Dordrecht, Boston, MA, 1991.Google Scholar
Young, L. S.. Statistical properties of dynamical systems with some hyperbolicity. Ann. of Math. (2) 7 (1998), 585650.Google Scholar
Young, L. S.. Recurrence time and rate of mixing. Israel J. Math. 110 (1999), 153188.Google Scholar
3
Cited by

Save article to Kindle

To save this article to your Kindle, first ensure coreplatform@cambridge.org is added to your Approved Personal Document E-mail List under your Personal Document Settings on the Manage Your Content and Devices page of your Amazon account. Then enter the ‘name’ part of your Kindle email address below. Find out more about saving to your Kindle.

Note you can select to save to either the @free.kindle.com or @kindle.com variations. ‘@free.kindle.com’ emails are free but can only be saved to your device when it is connected to wi-fi. ‘@kindle.com’ emails can be delivered even when you are not connected to wi-fi, but note that service fees apply.

Find out more about the Kindle Personal Document Service.

Limit theorems for some skew products with mixing base maps
Available formats
×

Save article to Dropbox

To save this article to your Dropbox account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you used this feature, you will be asked to authorise Cambridge Core to connect with your Dropbox account. Find out more about saving content to Dropbox.

Limit theorems for some skew products with mixing base maps
Available formats
×

Save article to Google Drive

To save this article to your Google Drive account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you used this feature, you will be asked to authorise Cambridge Core to connect with your Google Drive account. Find out more about saving content to Google Drive.

Limit theorems for some skew products with mixing base maps
Available formats
×
×

Reply to: Submit a response

Please enter your response.

Your details

Please enter a valid email address.

Conflicting interests

Do you have any conflicting interests? *